Discussions By Condition: I cannot get a diagnosis.

4 year rash that only spreads when on antibiotics

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: Anonymous
  • February 24, 2011
  • 09:50 PM

I have a diamond shaped rash on my lower back that I remember having for at least 4 years now. It always has small bumps full of clear/almost orangish fluid that itch like crazy till the are allowed to drain. Recently I had septoplasty done for my sleep apnea, and the only meds I was on were antibiotics. After finishing the round of antibiotics, I was hit with a UTI.. which is real common result of antibiotics for me.. so I get round two of a different antibiotic. For the first time ever.. I had the same rash around my belly button. So I finally talk the doc into giving me something other than hydrocortizone cream.. and it gets worse! The antibiotic cream made it hurt.. it got all raw and red.. and now i have it on my stomach and the backs of my hands as well as around my belly button and back. No one seems to know what is causing it.. or why it never goes away.. but the timing of the worsening suddenly certainly correlates to the antibiotics. It had been the same diamond shape on my back for 4 years.. never changing no matter what was tried (tee tree oil, theives oil, lotions, gold bond powder, you name it I've probably tried it). Anyone have any clues? it is not psorisis or shingles or any of the common causes. I need help...

Reply Flag this Discussion

3 Replies:

  • I have a diamond shaped rash on my lower back that I remember having for at least 4 years now. It always has small bumps full of clear/almost orangish fluid that itch like crazy till the are allowed to drain. Recently I had septoplasty done for my sleep apnea, and the only meds I was on were antibiotics. After finishing the round of antibiotics, I was hit with a UTI.. which is real common result of antibiotics for me.. so I get round two of a different antibiotic. For the first time ever.. I had the same rash around my belly button. So I finally talk the doc into giving me something other than hydrocortizone cream.. and it gets worse! The antibiotic cream made it hurt.. it got all raw and red.. and now i have it on my stomach and the backs of my hands as well as around my belly button and back. No one seems to know what is causing it.. or why it never goes away.. but the timing of the worsening suddenly certainly correlates to the antibiotics. It had been the same diamond shape on my back for 4 years.. never changing no matter what was tried (tee tree oil, theives oil, lotions, gold bond powder, you name it I've probably tried it). Anyone have any clues? it is not psorisis or shingles or any of the common causes. I need help...This will sound strange, but how much jewelry do you wear? I cannot wear anything metallic or I breakout in a rash around the area.
    jackrorabbit 113 Replies Flag this Response
  • This will sound strange, but how much jewelry do you wear? I cannot wear anything metallic or I breakout in a rash around the area. The only jewelry I wear is a white gold engagement ring and a stainless steel medical alret necklace. Nothing else.. and the rash started before I had either of thosee to wear. And, that's not a strange thing to ask :) On a different note.. I have now been on an antifungal med (oral) for a few weeks and it hasn't done anything at all that I can tell. So the list of things that do not help it grows longer... Antibiotics (both oral and topical) (made it worse)antifungal (oral)tee tree oilvitamin E oilsteroids (both topical creme and oral)neosporin and the likesevery type of ointment wal-mart sells for everything from yeast infections to athletes foot to diaper rash..Theives oil I also have been put on Gabapentin to kill the nerve pain.. just in case that was the prob.. but that hasn't helped that I can tell yet either.. altho the rest of my skin is loosing sensations and feels kinda numb.. *sigh*
    ladybug1969 2 Replies Flag this Response
  • The only jewelry I wear is a white gold engagement ring and a stainless steel medical alret necklace. Nothing else.. and the rash started before I had either of thosee to wear. And, that's not a strange thing to ask :) On a different note.. I have now been on an antifungal med (oral) for a few weeks and it hasn't done anything at all that I can tell. So the list of things that do not help it grows longer... Antibiotics (both oral and topical) (made it worse)antifungal (oral)tee tree oilvitamin E oilsteroids (both topical creme and oral)neosporin and the likesevery type of ointment wal-mart sells for everything from yeast infections to athletes foot to diaper rash..Theives oil I also have been put on Gabapentin to kill the nerve pain.. just in case that was the prob.. but that hasn't helped that I can tell yet either.. altho the rest of my skin is loosing sensations and feels kinda numb.. *sigh*I assume that they have looked at candida, as it is exceptionally hard to get rid of. Probiotics are what kill it off, and they take a long time. Still stabbing in the dark though.
    jackrorabbit 113 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.